Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 294, NWS North Platte, NE

September 5, 2016Frontier County, Hayes County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Sep 5, 2016, 7:43 PM CDT for Frontier County, Hayes County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2016, 7:43 PM CDT (00:43 UTC)
Expired
Sep 5, 2016, 8:30 PM CDT
In force
47 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Frontier County, NE, Hayes County, NE

The radar

The Goodland radar (KGLD), 154 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 7:50 PM CDTHAIL 1.259 Sse Hayes Center, NEALSO EST WINDS TO 50 MPH AND MEASURED RAINFALL OF 0.90 IN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 5, 7:37 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2016-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2016-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
2495 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

065 
WUUS53 KLBF 060043
SVRLBF
NEC063-085-060130-
/O.NEW.KLBF.SV.W.0294.160906T0043Z-160906T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
743 PM CDT MON SEP 5 2016

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HAYES COUNTY IN SOUTHWESTERN NEBRASKA...
  WESTERN FRONTIER COUNTY IN SOUTHWESTERN NEBRASKA...

* UNTIL 830 PM CDT

* AT 743 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTH
  OF CULBERTSON...OR 14 MILES SOUTHEAST OF HAYES CENTER...MOVING
  NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CURTIS...MAYWOOD...WILLOW VIEW CAMPGROUND...
  BLUEGILL HAVEN CAMPGROUND...
  QUICK AND RED WILLOW RESERVOIR STATE RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4035 10063 4035 10106 4070 10083 4070 10047
      4060 10042
TIME...MOT...LOC 0043Z 221DEG 25KT 4041 10078 

HAIL...1.25IN
WIND...60MPH
 
$$

MASEK
4 follow-up statements
357 
WWUS53 KLBF 060049
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
749 PM CDT MON SEP 5 2016

NEC063-085-060130-
/O.CON.KLBF.SV.W.0294.000000T0000Z-160906T0130Z/
HAYES NE-FRONTIER NE-
749 PM CDT MON SEP 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN HAYES AND WESTERN FRONTIER COUNTIES...

AT 748 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF HAYES CENTER...MOVING NORTHEAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CURTIS...MAYWOOD...WILLOW VIEW CAMPGROUND...
BLUEGILL HAVEN CAMPGROUND...
QUICK AND RED WILLOW RESERVOIR STATE RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4035 10063 4035 10106 4070 10083 4070 10047
      4060 10042
TIME...MOT...LOC 0048Z 221DEG 24KT 4040 10091 

HAIL...1.75IN
WIND...60MPH
 
$$

MASEK
377 
WWUS53 KLBF 060106
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
806 PM CDT MON SEP 5 2016

NEC063-085-060130-
/O.CON.KLBF.SV.W.0294.000000T0000Z-160906T0130Z/
HAYES NE-FRONTIER NE-
806 PM CDT MON SEP 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN HAYES AND WESTERN FRONTIER COUNTIES...

AT 805 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES EAST OF
HAYES CENTER...MOVING NORTHEAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CURTIS...MAYWOOD...BLUEGILL HAVEN CAMPGROUND AND QUICK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4039 10060 4038 10083 4048 10096 4070 10083
      4070 10047 4060 10042
TIME...MOT...LOC 0105Z 223DEG 27KT 4050 10075 

HAIL...1.75IN
WIND...60MPH
 
$$

MASEK
512 
WWUS53 KLBF 060115
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
815 PM CDT MON SEP 5 2016

NEC063-085-060130-
/O.CON.KLBF.SV.W.0294.000000T0000Z-160906T0130Z/
HAYES NE-FRONTIER NE-
815 PM CDT MON SEP 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN HAYES AND WESTERN FRONTIER COUNTIES...

AT 814 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTHWEST
OF CURTIS...MOVING NORTHEAST AT 30 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CURTIS...MAYWOOD AND QUICK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4041 10062 4040 10081 4049 10089 4070 10083
      4070 10047 4060 10042
TIME...MOT...LOC 0114Z 229DEG 30KT 4050 10072 

HAIL...2.00IN
WIND...60MPH
 
$$

MASEK
277 
WWUS53 KLBF 060122
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
822 PM CDT MON SEP 5 2016

NEC085-060131-
/O.CAN.KLBF.SV.W.0294.000000T0000Z-160906T0130Z/
HAYES NE-
822 PM CDT MON SEP 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HAYES COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTHWESTERN NEBRASKA.

LAT...LON 4042 10061 4044 10078 4070 10078 4070 10047
      4060 10042
TIME...MOT...LOC 0121Z 230DEG 31KT 4054 10062 

$$

NEC063-060130-
/O.CON.KLBF.SV.W.0294.000000T0000Z-160906T0130Z/
FRONTIER NE-
822 PM CDT MON SEP 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR WESTERN FRONTIER COUNTY...

AT 821 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF CURTIS...MOVING NORTHEAST AT 35 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CURTIS...MAYWOOD AND QUICK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4042 10061 4044 10078 4070 10078 4070 10047
      4060 10042
TIME...MOT...LOC 0121Z 230DEG 31KT 4054 10062 

HAIL...2.00IN
WIND...60MPH
 
$$

MASEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 6:25 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Sep 5, 6:25 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
625 PM CDT MON SEP 5 2016

.SHORT TERM...(This evening through Tuesday)
Issued at 335 PM CDT Mon Sep 5 2016

Pesky stratus continues across far southwest and much of northern
Nebraska this afternoon. A cold front has slowed to a crawl this
afternoon and is analyzed from southwest Nebraska through central
Nebraska into southeast S Dakota. This frontal boundary is
expected to be the focus for thunderstorms, some severe, this
evening into the overnight period. The HRRR/RUC develop storms
across the far eastern CWA late this afternoon then lift the
activity to the northeast. Good shear combining with abundant low
level moisture and instability for some to become severe. The main
threat is hail and winds although if there are any outflow
boundaries which cause a localized backing of winds, there could
be a small window for a tornado threat.

Meanwhile a weak mid level disturbance crossing the rockies will
lift across the area with a chance for storms across the CWA this
evening into the overnight. These storms are likely to be elevated
and do not see as much of a severe potential, although could see
some hail. Final concern will be the stratus/fog. Persistence
looks to be a good forecast with northwest Neb to see the
development first and it should expand to the south and east
behind the front. Have included areas of fog in the forecast,
although a concern for showers to cause the fog bounce up and
down.

Tomorrow expect the stratus to persist through the day and limit
heating. Highs in the upper 60s to mid 70s for most locations,
however the front still across the far southeastern portions of
the CWA and highs could return to the 80s in the vicinity of the
boundary where there could be a little more sun.

.LONG TERM...(Tuesday night through Monday)
Issued at 335 PM CDT Mon Sep 5 2016

The main concerns this period is a marginal risk for strong to
severe thunderstorms tomorrow night with the possibility of
locally heavy rain, and then temperatures going into the extended
period. SPC has roughly the southeast half of the forecast area
in a marginal risk area in the Day 2 Outlook.

Large scale pattern in the beginning of the period is similar to
the past couple of days with a upper level trough over the
Intermountain West and a ridge over the Upper Mississippi Valley
into the Lower Great Lakes. The pattern will undergo a change over
the two day period as the aforementioned trough slowly progresses
eastward into the upper Great Lakes; meanwhile, another weak
trough will move into the Northern Rockies and western Northern
Plains. Height rises will be occurring over western and north
central NE Wednesday night into Thursday as a zonal flow sets up
by Wednesday night in the 500 hPa pattern. An inverted trough and
associated frontal boundary is expected to be present roughly
from extreme northwest KS to central NE to west central IA
extending from a surface low in northeast CO.

The forecast remains similar to the inherited forecast with rain
showers and thunderstorms anticipated to be focused near/on the
trough and boundary late afternoon and evening Wednesday. Wherein,
favorable moisture is expected to combine within a corridor of
decent instability. Vertical wind shear, 0-6 km bulk, exceeding 40
kts will be supportive of supercells with respect to storm mode in
the beginning then it's expected to transition into a convective
system. Some uncertainty in the exact location of the boundary and
trough at this point, however, hail, strong winds, and possible
locally heavy rainfall appear possible. The latter as Tuesday
night will be in a favorable moist environment with high
precipitable water, forecast to exceed 1.5” across parts of the
forecast area, decent moisture transport, and supportive steering
flow orientation. Attention then turns to convection continuing
overnight as a possibility given the support of the low level jet
developing nearby and a decent short wave trough at 500 hPa moving
southwest-northeast tomorrow night.

Wednesday, the frontal boundary and associated trough will be
south and east of the forecast area with the boundary becoming
more diffuse. Another weak surface trough expected to extend north
over the NE Panhandle. Meanwhile, a 500 hPa shortwave will move
through the forecast area Wednesday providing large scale ascent.
Wherein, the eastern half could see additional activity. The
current thinking though is that the best chances for precipitation
will be mainly across the eastern-third of the forecast area
during the afternoon. Largely dry conditions are then anticipated
Wednesday night through Thursday. Looking ahead, the next period
with increased chances for showers and thunderstorms will be in
the Thursday Night-Friday time period when the next disturbance
arrives aloft. A cold front is expected to push through and
provide lift moving about northwest to southeast late Thursday
into Friday. This will result in Friday being the coolest day as
cooler air fills in behind with highs forecast in the lower to mid
70s, except for mid to upper 70s in the extreme south and
southeast portions of the forecast area. Lows the following
morning/Friday night are expected to read in the mid to upper 40s,
except lower 40s in portions of western NE. Thereafter, dry
conditions are expected this weekend. Beginning Sunday, a long
wave trough begins to drop into the western CONUS, reaching the
Intermountain West early Monday with southwest flow prevailing
across western and north central NE again Monday with it the
possibility of increased chances of precipitation.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 625 PM CDT Mon Sep 5 2016

The main focus through Tuesday afternoon is a cold front draped
across western Nebraska. As of 06/00z, the front stretches
generally from KONL to KBBW to KOGA and is nearly stationary. Isolated
to scattered thunderstorms are possible during the evening and
night hours, tapering off after 06/06z. Ahead of the front in
southwest and central Nebraska, some storms may be strong or
severe, capable of producing erratic gusty winds, hail, and heavy
rain which may lower visby. Behind the front across northern
Nebraska, light winds and remnant moisture will likely lead to a
thick stratus deck and potentially fog overnight. The stratus may
not lift until mid to late Tuesday afternoon.

&&

.LBF Watches/Warnings/Advisories...
None.
&&

SHORT TERM...Masek LONG TERM...ET AVIATION...Masek
AVIATION...Snively
Hazardous weather outlook, Sep 5, 3:53 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 PM CDT MON SEP 5 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-062100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
353 PM CDT MON SEP 5 2016 /253 PM MDT MON SEP 5 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING ALONG A STALLING COLD FRONT AS IT MOVES ACROSS SOUTHWEST
AND NORTH CENTRAL NEBRASKA. THE AREA OF GREATEST CONCERN IS EAST
OF A LINE FROM IMPERIAL TO VALENTINE LINE. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREAT.

OVERNIGHT FOG...LOCALLY DENSE...WILL BE POSSIBLE ACROSS WESTERN
NEBRASKA. THE BEST CHANCE FOR VISIBILITIES LESS THAN 1 MILE WILL
BE ALONG AND WEST OF A NORTH PLATTE TO AINSWORTH LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING
EAST OF A LINE FROM OSHKOSH TO AINSWORTH. STORMS THAT DEVELOP
WILL BE CAPABLE OF LARGE HAIL.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY EVENING INTO
FRIDAY...HOWEVER THE SEVERE THREAT IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING ALONG AND EAST OF A
BROKEN BOW TO ONEILL LINE.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

In the hours before

Local storm report, Sep 5, 6:56 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
656 PM CDT MON SEP 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND GST     14 ESE HAYES CENTER     40.43N 100.77W
09/05/2016  E60.00 MPH       FRONTIER           NE   PUBLIC

&&

SNIVELY
Local storm report, Sep 5, 7:00 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
700 PM CDT MON SEP 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             10 S MAYWOOD            40.51N 100.62W
09/05/2016  E1.00 INCH       FRONTIER           NE   PUBLIC

            HAIL RANGED FROM PEA TO QUARTER SIZE. STRONG WINDS MOVED
            METAL PATIO FURNITURE AROUND

&&

SNIVELY
Special weather statement, Sep 5, 7:26 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
726 PM CDT MON SEP 5 2016

NEZ070-071-060115-
FRONTIER NE-HAYES NE-
726 PM CDT MON SEP 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR HAYES AND WESTERN FRONTIER
COUNTIES UNTIL 815 PM CDT...

AT 726 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR PALISADE TO 12 MILES NORTH OF MCCOOK.
MOVEMENT WAS NORTH AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HAYES CENTER...MAYWOOD...BLUEGILL HAVEN CAMPGROUND...MARENGO...HAYES
CENTER STATE WILDLIFE MANAGEMENT AREA...RED WILLOW RESERVOIR STATE
RECREATION AREA...WILLOW VIEW CAMPGROUND AND QUICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4069 10122 4069 10053 4035 10058 4035 10119
TIME...MOT...LOC 0026Z 181DEG 18KT 4028 10111 4038 10067

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 7:26 PM CDTSpecial Weather StatementLBFHayes49 min
Sep 5, 7:37 PM CDTSevere Thunderstorm WarningLBFFrontier38 min
Sep 5, 8:11 PM CDTSevere Thunderstorm WarningLBFFrontier49 min
Sep 5, 8:27 PM CDTSevere Thunderstorm WarningLBFFrontier48 min
Sep 5, 8:35 PM CDTSpecial Weather StatementLBFLincoln25 min
Sep 5, 8:47 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln43 min
Sep 5, 8:53 PM CDTSevere Thunderstorm WarningLBFFrontier52 min
Sep 5, 9:04 PM CDTSpecial Weather StatementLBFCuster41 min
Sep 5, 9:23 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan17 min
Sep 5, 9:38 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup18 min
Sep 5, 9:49 PM CDTSpecial Weather StatementLBFCuster41 min
Sep 5, 10:07 PM CDTSpecial Weather StatementLBFLincoln38 min
Sep 5, 10:08 PM CDTSpecial Weather StatementLBFLincoln52 min
Sep 5, 10:48 PM CDTSpecial Weather StatementLBFLogan42 min
Sep 5, 11:02 PM CDTSpecial Weather StatementLBFCuster28 min
Sep 5, 11:26 PM CDTSpecial Weather StatementLBFWheeler34 min
Sep 5, 11:29 PM CDTSpecial Weather StatementLBFCuster31 min
Sep 5, 11:51 PM CDTSpecial Weather StatementLBFGarden39 min
Sep 6, 12:14 AM CDTSpecial Weather StatementLBFCherry46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.